# SDR AALA20120721007

- Difficulty date: July 21, 2012
- Submitted: July 24, 2012
- Operation: Air carrier
- Aircraft: N7548A
- Make and model: Doug DC-9-82
- Aircraft serial: 53030
- Aircraft time: 61,591 hours, 31,630 cycles
- System (JASC): 2421 · AC Generator-Alternator
- Part: Generator
- Condition: Failed
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: G, H
- Precautionary procedure: A

## Discrepancy

ORD - CREW REPORTED DURING CLIMBOUT THE ENTIRE ELECTRICAL SYSTEM AC BEGAN CYCLING ON AND OFF VERY RAPIDLY (PINBALL EFFECT).  OPENED AC CROSSTIE IN AN EFFORT TO STABLIZE THE SYSTEM WITH NO EFFECT.  TURNED THE GENERATOR SWITCHES OFF ONE AT TIME, SYSTEM DID NOT STABLIZE UNTIL BOTH GENERATOR SWITCHES OFF.  EMERGENCY DECLARED FLIGHT RETURNED ORD LANDED WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE.  REPLACED RIGHT GENERATOR CONTROL UNIT AND LEFT CONSTANT SPEED DIRVE AND GENERATOR.  SYSTEM GROUND CHECK NORMAL OPERATION.
